Auli, Juan S. and Elizalde, Sergi - Consecutive Patterns in Inversion Sequences

dmtcs:5350 - Discrete Mathematics & Theoretical Computer Science, November 4, 2019, Vol. 21 no. 2, Permutation Patters 2018
Consecutive Patterns in Inversion Sequences

Authors: Auli, Juan S. and Elizalde, Sergi

An inversion sequence of length $n$ is an integer sequence $e=e_{1}e_{2}\dots e_{n}$ such that $0\leq e_{i}<i$ for each $i$. Corteel--Martinez--Savage--Weselcouch and Mansour--Shattuck began the study of patterns in inversion sequences, focusing on the enumeration of those that avoid classical patterns of length 3. We initiate an analogous systematic study of consecutive patterns in inversion sequences, namely patterns whose entries are required to occur in adjacent positions. We enumerate inversion sequences that avoid consecutive patterns of length 3, and generalize some results to patterns of arbitrary length. Additionally, we study the notion of Wilf equivalence of consecutive patterns in inversion sequences, as well as generalizations of this notion analogous to those studied for permutation patterns. We classify patterns of length up to 4 according to the corresponding Wilf equivalence relations.


Source : oai:arXiv.org:1904.02694
Volume: Vol. 21 no. 2, Permutation Patters 2018
Published on: November 4, 2019
Submitted on: April 5, 2019
Keywords: Mathematics - Combinatorics,05A05 (Primary) 05A15, 05A19 (Secondary)


Share